MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PROGUIDE¿; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC. PROGUIDE¿; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 00884450697917
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the physician tried to remove the sheath after he split the catheter and the hubs broke off with part of the sheath attached.The rest of the sheath and other side of the hub remained in the patient.The physician was able to get the sheath out by carefully cutting the sheath with scissors as he removed small amounts at a time.No patient harm.
 
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Corrective actions are in progress.

Brand Name
PROGUIDE¿
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key17027365
Report Number1721504-2023-00052
Device Sequence Number20560081
Product Code MSD
UDI-Device Identifier00884450697917
UDI-Public00884450697917
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K090148
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Model Number00884450697917
Device Catalogue NumberDC21452823-NE5/C
Device Lot NumberH2632730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale